PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

On the sum of squares of consecutive $k$-bonacci numbers which are $l$-bonacci numbers

Volume 156 / 2019

Dušan Bednařík, Gérsica Freitas, Diego Marques, Pavel Trojovský Colloquium Mathematicum 156 (2019), 153-164 MSC: Primary 11Dxx; Secondary 11J86, 11B39. DOI: 10.4064/cm7272-6-2018 Published online: 11 January 2019

Abstract

Let $(F_n)_{n\geq 0}$ be the Fibonacci sequence given by $F_{m+2}=F_{m+1}+F_m$, for $m\geq 0$, where $F_0=0$ and $F_1=1$. A well-known generalization of the Fibonacci sequence is the $k$-generalized Fibonacci sequence $(F_n^{(k)})_{n}$ which is defined by the initial values $0,0,\ldots ,0,1$ ($k$ terms) and each term afterwards is the sum of the $k$ preceding terms. In 2014, Chaves and Marques solved the Diophantine equation $(F_n^{(k)})^2+(F_{n+1}^{(k)})^2=F_m^{(k)}$ in integers $m,n$ and $k\geq 2$. In this paper, we generalize this result by proving that the Diophantine equation \[ (F_n^{(k)})^2+(F_{n+1}^{(k)})^2=F_m^{(l)} \] has no solution in positive integers $n,m,k,l$ with $2 \leq k \lt l$ and $n \gt 1$.

Authors

  • Dušan BednaříkFaculty of Science
    University of Hradec Králové
    500 03 Hradec Králové, Czech Republic
    e-mail
  • Gérsica FreitasDepartment of Mathematics
    University of Brasília
    Brasília, DF 70910-900, Brazil
    e-mail
  • Diego MarquesDepartment of Mathematics
    University of Brasília
    Brasília, DF 70910-900, Brazil
    e-mail
  • Pavel TrojovskýFaculty of Science
    University of Hradec Králové
    500 03 Hradec Králové, Czech Republic
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image